Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Used topicart on breast and started burning. Looking for cure

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I accidentally used topicart- a too strong dosage on my breast and the side effect of burning occured. What do I Do?? I meant to pick up the 0.05 % and put on the .25%. I would prefer not to bother my Dr at home as it is Sun morning.. Thank you
Posted Sat, 23 Mar 2013 in Medicines and Side Effects
Answered by Dr. Divya Kuttikrishnan 4 hours later

Thanks for writing in.

Could you please mention what was the indication for using topicort. Was it prescribed to you as a .05 % dosage by your treating physician, for psoriasis?

Is it the first time you are using topicort?

Topicort is a steroid cream which is anti inflammatory and reduces itching etc.
However, the common side effects of the drug with topical use is burning sensation, irritation, itching and dryness.
Only a small quantity of the cream should be applied as a thin film over the affected area.

Kindly get back to me with the above details.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Follow-up: Used topicart on breast and started burning. Looking for cure 5 hours later
Hi- I'm sorry. We had to go somewhere and just returned home. I have topicort prescribed as 0.25% for the stronger dose and 0.05 % as a lighter dose. I use the stronger for my legs, and arms and the lighter dose for my face- which has only happened on one small patch by my ear. I woke up on Thurs. and my right breast had a patch on my nipple. I wasn't paying attention and accidentally grabbed the stronger dosage. I evidentally used too much too. Boy- lesson learned. Hope this tells you what you need to know- Thanks XXXXXXX
Answered by Dr. Divya Kuttikrishnan 5 hours later

Don't worry about it. In future use the 0.05 percent topicort and make sure that you use a very small quantity and apply a very thin film on the patch.

There is no need to massage the area with topicort. Just apply it lightly. When you apply too much, side effects are more and also chances of systemic absorption into the body is more.

If the burning sensation is still present, wash the medicine off with clean water , XXXXXXX dry the area and use 0.05% as I have mentioned, small quantity as a thin film and rub in gently . However , if burning sensation still persists even with 0.05% topicort, please talk to your treating physician about this, as the medicine might have to be changed.

Another thing you should know about steroid cream is that ,do not apply it on open wounds or infected areas.

Hope I have answered your query. Do get back to me if you have further queries.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor